1
Medical Questions > Womens Health > Birth Control Forum

Changes caused by hormone - containing birth control pills

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
i was just wondering i stop my pills mid august half way throw the pill, then i was on my period for 4 days which was 3weeks early because before going on holiday i had a period, then in september i had my period for 3 days, october i have had no period im worried very worried im not pregnant coz i did a test, are these things normal coz im confussed n scared


Did you find this post helpful?
|

User Profile
replied November 4th, 2009
Birth Control Answer A7769
Many hormone-containing birth control pills might cause changes in the menstrual period as side effects. The changes might include variations in length of menstrual cycle, length of menstrual period or changes in the blood loss (light or heavy periods).


Changing how you take birth control pills increases the chances of these side effects happening. That is why the pills have to be taken in the exact regimen recommended by a gynecologist or found on the leaflet in the package.


Given the data you provided (period only 3 days in September about month after stop taking pills in mid August, no period at all in October), you might be experiencing side-effects. Your body might need additional time to restore the regular hormonal production which is not supported by the pills now.


However, you might want to visit a gynecologist for a physical examination, hormonal laboratory tests and ultrasound scan of the ovaries just to make sure.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.